MAUDE Adverse Event Report: STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 51503070
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a im nail tibia with limb lengthening using t2 tibial nail and monotube.It was further reported that patient presented himself at clinic today on (b)(6) 2024 and allegedly claimed the monotube broke.A new monotube was applied in the clinic on (b)(6) 2024.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the received product shows that the instrument has visible usage marks.Quality assurance engineering reviewed the received information and noted: product investigation: the screw was tightened too hard so that it seized on the helicoil.This meant that when the screw was unscrewed (loosened), the helicoil was pulled out and destroyed.Conclusion: based on these facts, it can be strongly assumed that in both cases lot y56016 and y15062, excessive force was exerted on the screws, which led to fatigue fracture of the screw and unscrewing of the helicoil.The failure of the component is not due to the manufacture, assembly, or material error, but most likely to the patient and the user.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was caused most likely by to much force.If more information is provided, the case will be reassessed.

Brand Name
4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18708330
Report Number0008031020-2024-00100
Device Sequence Number7070288
Product Code KTT
UDI-Device Identifier07613327072822
UDI-Public07613327072822
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number51503070
Device Lot NumberY15062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown